MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-06-L
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that a 4/6mm amplatzer piccolo occluder was selected for implant in a (b)(6) month old, (b)(6) kg patient on (b)(6) 2021.The patient had the following patent ductus arteriosus(pda) dimensions: minimal diameter of 2.3mm, length of 9.8mm and a diameter at the aortic ampulla of 2.3mm.During the procedure the device was successfully placed intraductal with extraductal placement of the pulmonary disc.5 to 6 hours post-procedure, it was noted that the device migrated from the implant site(pda) into a branch of the pulmonary aorta.The patient underwent surgical removal of the device and surgical closure of the pda.The patient is currently stable and the device has been discarded.No additional information was provided.
 
Additional Manufacturer Narrative
An event of migration of the 4/6mm piccolo device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.A capa was initiated for further investigation on the device migration, per internal procedures.Please note per the instruction for use, arten600042307 version a, sizing chart t2, the recommended size devices for patients >2kg have a maximum duct length of 8mm, and therefore the 9.8mm pda of the reported event falls outside recommended sizing.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11989082
Report Number2135147-2021-00236
Device Sequence Number4329016
Product Code MAE
UDI-Device Identifier05415067031020
UDI-Public05415067031020
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9-PDAP-04-06-L
Device Catalogue Number9-PDAP-04-06-L
Device Lot Number7482392
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/13/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO
Patient Weight6